Alert archive / Kansas / Wind Advisories in 2012

Wind Advisory 16, NWS Dodge City, KS

March 25, 201225 counties in Kansas

NWS Dodge City, KS issued this wind advisory at Mar 25, 2012, 3:48 PM CDT for 25 counties in Kansas. It took effect at Mar 26, 2012, 1:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2012, 3:48 PM CDT (20:48 UTC)
In effect from
Mar 26, 2012, 1:00 PM CDT
Expired
Mar 26, 2012, 9:00 PM CDT
In force
8 hr
Issued by
NWS Dodge City, KS
All 25 counties

Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 33 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2012-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 597 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2012-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
597 J/kg
Mixed-layer CIN
-238 J/kg
Mixed-layer LCL
934 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

522 
WWUS73 KDDC 252048
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
348 PM CDT SUN MAR 25 2012

...EXPECT A WINDY MONDAY AFTERNOON...

.A HIGH PRESSURE RIDGE WILL SLIDE EAST TONIGHT, AND A DRY LINE
WILL FORM IN EASTERN COLORADO DURING MONDAY MORNING. AT THE SAME
TIME, A COLD FRONT WILL APPROACH FROM THE NORTHWEST MONDAY,
TIGHTENING THE PRESSURE GRADIENT ACROSS SOUTHWESTERN KANSAS. THIS
WILL RESULT IN STRONG SOUTH WINDS DURING THE AFTERNOON.

KSZ030-031-043>046-061>066-074>080-084>089-261015-
/O.NEW.KDDC.WI.Y.0016.120326T1800Z-120327T0200Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...ELKHART...RICHFIELD...HUGOTON...MOSCOW...
LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION
348 PM CDT SUN MAR 25 2012 /248 PM MDT SUN MAR 25 2012/

...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT
/8 PM MDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM
CDT /8 PM MDT/ MONDAY. 

* TIMING...WINDS WILL INCREASE AFTER NOON MONDAY AND BLOW STRONG
  THROUGH 9 PM CDT.

* WINDS...SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 40 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT,
  ESPECIALLY FOR HIGH PROFILE VEHICLES. SMALL, LIGHTWEIGHT ITEMS
  SUCH AS LAWN FURNITURE AND TRASH CONTAINERS CAN BE EASILY TOSSED
  AROUND BY THESE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

12
4 follow-up statements
664 
WWUS73 KDDC 260208
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
908 PM CDT SUN MAR 25 2012

...EXPECT A WINDY MONDAY AFTERNOON...

.A HIGH PRESSURE RIDGE WILL SLIDE EAST OVERNIGHT...AND A DRY LINE
WILL FORM IN EASTERN COLORADO DURING MONDAY MORNING. AT THE SAME
TIME... A COLD FRONT WILL APPROACH FROM THE NORTHWEST MONDAY...
TIGHTENING THE PRESSURE GRADIENT ACROSS SOUTHWESTERN KANSAS. THIS
WILL RESULT IN STRONG SOUTH WINDS DURING THE AFTERNOON.

KSZ030-031-043>046-061>066-074>080-084>089-261015-
/O.CON.KDDC.WI.Y.0016.120326T1800Z-120327T0200Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...ELKHART...RICHFIELD...HUGOTON...MOSCOW...
LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION
908 PM CDT SUN MAR 25 2012 /808 PM MDT SUN MAR 25 2012/

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO
9 PM CDT /8 PM MDT/ MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO
9 PM CDT /8 PM MDT/ MONDAY. 

* TIMING...WINDS WILL INCREASE AFTER NOON MONDAY AND BLOW STRONG 
  THROUGH 9 PM CDT. 

* WINDS...SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 40 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. SMALL... LIGHTWEIGHT 
  ITEMS SUCH AS LAWN FURNITURE AND TRASH CONTAINERS CAN BE 
  EASILY TOSSED AROUND BY THESE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
438 
WWUS73 KDDC 260910
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
410 AM CDT MON MAR 26 2012

...EXPECT WINDY CONDITIONS THIS AFTERNOON...

A COLD FRONT WILL APPROACH FROM THE NORTHWEST TODAY...TIGHTENING
THE PRESSURE GRADIENT ACROSS SOUTHWESTERN KANSAS. THIS WILL RESULT
IN STRONG SOUTH WINDS DURING THE AFTERNOON.

KSZ030-031-043>046-061>066-074>080-084>089-261715-
/O.CON.KDDC.WI.Y.0016.120326T1800Z-120327T0200Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...ELKHART...RICHFIELD...HUGOTON...MOSCOW...
LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION
410 AM CDT MON MAR 26 2012 /310 AM MDT MON MAR 26 2012/

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. 

* TIMING...WINDS WILL INCREASE AFTER NOON MONDAY AND BLOW STRONG 
  THROUGH 9 PM CDT. 

* WINDS...SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 40 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. SMALL... LIGHTWEIGHT 
  ITEMS SUCH AS LAWN FURNITURE AND TRASH CONTAINERS CAN BE 
  EASILY TOSSED AROUND BY THESE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HOVORKA 42
472 
WWUS73 KDDC 261709
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1209 PM CDT MON MAR 26 2012

...WINDY CONDITIONS EXPECTED THIS AFTERNOON...

A WEAK COLD FRONT AND AN ASSOCIATED SURFACE TROUGH WILL APPROACH FROM
THE WEST TODAY...TIGHTENING THE PRESSURE GRADIENT ACROSS WESTERN
KANSAS. THIS WILL RESULT IN STRONG SOUTH WINDS THIS AFTERNOON AND
EARLY EVENING.

KSZ030-031-043>046-061>066-074>080-084>089-270200-
/O.CON.KDDC.WI.Y.0016.120326T1800Z-120327T0200Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...ELKHART...RICHFIELD...HUGOTON...MOSCOW...
LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION
1209 PM CDT MON MAR 26 2012 /1109 AM MDT MON MAR 26 2012/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING. 

* TIMING...WINDS WILL INCREASE THIS AFTERNOON BECOMING FAIRLY STRONG
  THROUGH 9 PM CDT.

* WINDS...SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 40 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. SMALL... LIGHTWEIGHT 
  ITEMS SUCH AS LAWN FURNITURE AND TRASH CONTAINERS CAN BE 
  EASILY TOSSED AROUND BY THESE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

32
264 
WWUS73 KDDC 270154
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
854 PM CDT MON MAR 26 2012

KSZ030-031-043>046-061>066-074>080-084>089-270300-
/O.EXP.KDDC.WI.Y.0016.000000T0000Z-120327T0200Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...ELKHART...RICHFIELD...HUGOTON...MOSCOW...
LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION
854 PM CDT MON MAR 26 2012 /754 PM MDT MON MAR 26 2012/

...WIND ADVISORY WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS
EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS
EVENING. 

WIND SPEEDS AT WIND ADVISORY CRITERIA ARE NO LONGER EXPECTED...
HOWEVER...SOUTHERLY WINDS OF 25 TO 30 MPH WITH GUSTS TO 35 MPH
WILL STILL BE POSSIBLE ACROSS THE REGION THROUGH THE LATE EVENING
HOURS.

$$

SUGDEN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Mar 25, 12:38 PM CDT, 3 hours 10 minutes earlier.

Area forecast discussion, Mar 25, 12:38 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
1238 PM CDT SUN MAR 25 2012

...UPDATED AVIATION DISCUSSION...

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 320 AM CDT SUN MAR 25 2012

AN UPPER LEVEL RIDGE WILL BE POSITIONED ACROSS THE PLAINS AND A
SURFACE HIGH WILL BE POSITIONED ACROSS THE CENTRAL PLAINS
THROUGHOUT THE SHORT TERM PERIOD. THIS WILL ALLOW FOR MOSTLY CLEAR
SKIES AND DRY CONDITIONS TO CONTINUE ACROSS WESTERN KANSAS. A WEAK
TROUGH OF LOW PRESSURE WILL ALSO BE FOUND ACROSS EASTERN COLORADO
THROUGHOUT THE SHORT TERM PERIOD AND SOUTHERLY FLOW TO BE OBSERVED
THROUGH TOMORROW NIGHT. THE SOUTHERLY WINDS WILL HELP BRING
ADDITIONAL LOW LEVEL MOISTURE INTO WESTERN KANSAS AND MODELS ARE
SUGGESTING DEWPOINTS OF 50 TO 55 DEGREES TO BE PRESENT. DENSE FOG IS
ANTICIPATED TO FORM ACROSS FAR WESTERN KANSAS TOWARDS SUNRISE THIS
MORNING WITH PATCHY FOG POSSIBLE ELSEWHERE. SEE THE DENSE FOG
ADVISORY AND HWO PRODUCTS FOR MORE INFORMATION. ANY FOG THAT DOES
FORM SHOULD BURN OFF BY 14Z LEAVING MOSTLY CLEAR SKIES IN IT'S WAKE.
THE PRESSURE GRADIENT WILL TIGHTEN LATE IN THE MORNING INTO THE
AFTERNOON AS LEE TROUGHING STRENGTHENS ACROSS EASTERN COLORADO AND
THE ATMOSPHERE MIXES. SOUTH WINDS AT 20 TO 25 MPH ARE POSSIBLE WITH
SOME GUSTS AROUND 30 MPH. MODELS SHOW THAT 850 TEMPS SHOULD BE IN
THE UPPER TEENS TO LOWER 20S IN THE AFTERNOON AND AS THIS MIXES DOWN
TO THE SURFACE HIGHS IN THE UPPER 70S WILL BE POSSIBLE WITH A FEW
PLACES REACHING THE LOWER 80S. WINDS DECREASE TO AROUND 15 MPH
TONIGHT WITH DRY CONDITIONS CONTINUING. HIGH CLOUDS ARE ANTICIPATED
TO MOVE INTO WESTERN KANSAS AFTER MIDNIGHT AS AN UPPER LEVEL
MOISTURE INCREASES. WITH WINDS AROUND 15 MPH AND HIGH CLOUDS PRESENT
FOG IS NOT ANTICIPATED AT THIS TIME. DEWPOINTS AROUND 55 DEGREES
WILL BE PRESENT TONIGHT AND LOWS ARE ONLY FORECAST TO ONLY DROP
INTO THE LOWER TO MID 50S.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 420 AM CDT SUN MAR 25 2012

FOR MONDAY A STRONG NEGATIVELY TILTED UPPER LEVEL SHORTWAVE WILL
MOVE RAPIDLY FROM THE SOUTHWEST CONUS AND INTO THE WESTERN HIGH
PLAINS OF WYOMING INTO EASTERN COLORADO BY EVENING. ALL MODELS NOW
SHOWING THE SURFACE WINDS TO REMAIN SOUTHERLY ALL THE WAY TO THE
COLORADO BORDER THROUGH 7 PM MONDAY. SO WITH A LACK OF A DRYLINE
PUSH AND HIGHER RELATIVE HUMIDITIES WILL NOT GO WITH A FIRE
WEATHER WATCH AT THIS TIME. ALSO WITH A LACK OF MOISTURE
CONVERGENCE AND A STRONG CAP WILL ONLY GO WITH AN ISOLATED
THUNDERSTORM FOR THE AFTERNOON IN THE FAR WEST. CIRRUS OVERCAST IN
THE MORNING WILL GIVE WAY TO CLEARING SKIES IN THE FAR WEST LATE
SO LOWERED HIGH TEMPS A BIT IN THE EAST FA. WINDS WILL INCREASE TO
WIND ADVISORY CRITERIA BY AFTERNOON INTO EARLY EVENING AT 25 TO 35
MPH WITH A STRONG PRESSURE GRADIENT. THE DRYLINE AND COLD FRONT
PUSH ACROSS WESTERN KANSAS MONDAY NIGHT AND WILL KEEP ISOLATED TO
AROUND 20 POPS GOING. NOT VERY CONFIDENT OF GETTING MUCH OF
ANYTHING FOR PRECIPITATION AS THE COLD POOL ASSOCIATED WITH THE
UPPER TROUGH STAYS WELL NORTH.

FOR TUESDAY THE UPPER LEVEL TROUGH MOVES INTO THE GREAT LAKES
LEAVING BEHIND A STALLED OUT FRONTAL BOUNDARY NEAR MEDICINE LODGE.
WILL LEAVE SOME SMALL POPS IN THAT AREA MAINLY FOR TUESDAY NIGHT.
ABUNDANT LOW LEVEL MOISTURE MOVES BACK INTO SOUTHWESTERN KANSAS ON
WEDNESDAY JUST NORTH OF A FRONTAL BOUNDARY AND WILL LEAVE A CHANCE
OF ELEVATED THUNDER MAINLY IN THE FAR EAST.

FOR THURSDAY INTO SATURDAY, CHANCES OF THUNDERSTORMS INCREASE FROM
EAST TO WEST WITH SOME UPPER AIR DISTURBANCES. THE NEW ECMWF HAS A
DEEPER UPPER LEVEL TROUGH INTO THE PLAINS ON SATURDAY. WILL INCREASE
POPS FROM 20 PERCENT IN THE EAST ON THURSDAY TO AROUND 30 PERCENT
ON FRIDAY INTO SATURDAY, MAINLY EAST OF A LINE FROM DIGHTON TO
MEADE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1230 PM CDT SUN MAR 25 2012

AS A UPPER RIDGE OF HIGH PRESSURE MIGRATES EAST, SOUTHEAST WINDS
WILL BECOME MORE SOUTH THIS EVENING, BUT CONTINUE BLOWING IN THE
15G25KT RANGE THROUGH MIDNIGHT, BEFORE SETTLING INTO SOUTHEAST
WINDS OF 11 TO 13 KNOTS. A CIG IN THE BKN-OVC200 RANGE WILL MOVE
IN TONIGHT AS WELL. BY MONDAY MID DAY, THE SURFACE PRESSURE
GRADIENT WILL TIGHTEN DUE TO COLD FRONT ADVANCING SOUTH FROM
WYOMING. EXPECT SOUTH WINDS OF 25G35KTS BY MONDAY AFTERNOON.

&&

.FIRE WEATHER...
ISSUED AT 420 AM CDT SUN MAR 25 2012

WILL NOT GO WITH A FIRE WEATHER WATCH FOR MONDAY AFTERNOON AS MODELS
DO NOT HAVE A DRYLINE PUSH UNTIL AFTER 7 PM MONDAY. ELEVATED FIRE
CONCERNS ARE POSSIBLE ON TUESDAY AFTERNOON WITH RELATIVE HUMIDITIES
FALLING TO AROUND 20 PERCENT FOR MUCH OF WESTERN AND NORTHERN FA
FROM MEADE TO DODGE CITY AND LARNED AND NORTHWEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  80  56  80  49 /   0   0   0  10
GCK  81  55  82  46 /   0   0  10  10
EHA  83  54  84  45 /   0   0  10  10
LBL  83  55  82  47 /   0   0  10  10
HYS  79  56  83  50 /   0   0   0  10
P28  81  56  80  57 /   0   0   0  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/
MONDAY FOR KSZ030-031-043>046-061>066-074>080-084>089.

&&

SHORT TERM...HOVORKA 42
LONG TERM....KRUSE
AVIATION...BURKE
Hazardous weather outlook, Mar 25, 4:43 AM CDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
443 AM CDT SUN MAR 25 2012

KSZ030-031-043>046-061>066-074>081-084>090-260945-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
443 AM CDT SUN MAR 25 2012 /343 AM MDT SUN MAR 25 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

A DENSE FOG ADVISORY IS IN EFFECT FROM 2 AM CDT UNTIL 9 AM CDT
NORTHWEST AND WEST OF A LINE FROM STEVENS COUNTY TO FINNEY COUNTY
TO TREGO COUNTY. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ELEVATED FIRE DANGER IS POSSIBLE ACROSS FAR WESTERN KANSAS MONDAY
AFTERNOON NEAR A DRYLINE ALONG THE COLORADO AND KANSAS BORDER.
RELATIVE HUMIDITIES ARE FORECAST TO DROP TO AROUND 20 PERCENT AND
SOUTHERLY WINDS INCREASE TO 20 TO 30 MPH.

ISOLATED LATE AFTERNOON TO EARLY EVENING THUNDERSTORMS WILL BE
POSSIBLE NEAR A DRYLINE MAINLY WEST OF A LINE FROM LAKIN TO
HUGOTON. ISOLATED THUNDERSTORMS WILL THEN SHIFT EAST OF THIS AREA
MONDAY NIGHT AS A COLD FRONT MOVES ACROSS WESTERN KANSAS.

THUNDERSTORM CHANCES INCREASE FIRST ACROSS SOUTH CENTRAL KANSAS
WEDNESDAY AND THURSDAY THEN INTO THE REMAINDER OF WESTERN KANSAS
THURSDAY NIGHT AND FRIDAY. THIS IS DUE TO A FEW WEAK DISTURBANCES
MOVING ACROSS THE CENTRAL PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

HOVORKA 42
KRUSE

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 9:00 PM CDTDense Fog AdvisoryDDCFinney, Grant, Hamilton, Kearny, Lane, Morton and 5 more12 hr

Nearby

Wind Advisories in Kansas, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.